Aa
A
A
Close
535089 tn?1400677119
Hives from Fentanyl?
Hi to all:

It seems that lately when right after I change the old patch to a new one, I will get hives on my stomach, arms amd legs. I don't get many but enough to make it uncomfortable. This is new to me and has only been going on in the last month or so. Is it possible that after 9 months after being on the Fentanyl patch that I am becoming allergic to them?
It has also come to mind that after I have put a new patch on, I seem to have added muscle and joint pain. The muscle and joint pain will settle down after that initial first day. Any thoughts???
Cancel
11 Answers
Page 1 of 1
518031 tn?1295578974
i talked to a dermotoligist frind of mine and he ays with long term use , the skin is getting irratedand allergic..he says there is a good chance the more u use it the more breaks out you will get..hope this may have helped molly...brian
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
535089 tn?1400677119
Thank's Brian, I haven't been able to talk with my Doc yet, I don't see him until the middle of Dec. I'm going crazy with itch lately and can't figure it out. The only thing I can think of is the Fentanyl...I seem to wake up with what look like bites but there hives.
Thank's for the input....
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
549511 tn?1271779530
Maybe ask your pharmacist,its still a while till you see your doc.Can you not use them until you see the doc,being itchy isnt fun,remember when i had a reaction from those pills.      
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
647120 tn?1256605251
Please be very careful about suddenly stopping Fentanyl. Someone recently wrote that the withdrawal from Fentanyl was excrutiating. Please find his post before you leave the patch off.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
535089 tn?1400677119
Kitty:   I can't just stop with the Fentanyl, My body will start to withdraw from it. It is a very powerful narcotic...81x stronger than Morphine but maybe the Pharmacist can give me some advise.

Busygirl:  Thank's for the worry. I know alot about the patch and know that I can't take it off without the help of my Doc. I have an appt. in mid Dec. but maybe I'll have to move it up.
Take care, Molly
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
535089 tn?1400677119
I was wondering how a body can become allergic to something it's use to. I find this rather alarming. I really need the relief it gives me and don't want to go without. It gives me the relief I need to acheive daily tasks.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
which brand patch are you using?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
535089 tn?1400677119
Hi Toolmaker:  I am using the Sandoz 75mcg patch.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
547368 tn?1440545385
Mollyrae,

This occurrence is not all that unusual. I have multiple allergies to multiple medications. I took tetracycline for years and than in the middle of a therapy regime I developed hives followed by difficultly breathing. I have taken new medications also and on day two or three I will develop hives or a swollen face or tongue. It's called a delayed reaction.

So yes it is possible that after seven months your body has developed an allergy. I agree that you should not stop the patch abruptly. However if you have any additional allergic symptoms you should remove that patch, scrub the skin under that patch and head to the nearest ER or Urgent Care Clinic. During an allergic reaction, unless contraindicated I would also swallow a benadryl upon removal of  the patch and head to ER. Allergic reactions are nothing to fool around with, and can be deadly.

So be cautious Molly. Call your physician on Monday. Please let me know how you are doing. I am concerned for you. Tuck
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
535089 tn?1400677119
Thank's Tuck. I Haven't had any trouble breathing but the Hives seem to come more frequently than before and that concerns me. I will definitly make an appt asap. This is so upsetting to me, I finally have some good pain control and now I'm afraid that it will be taken from me. Also, I started taking benadryl yesterday and it has really helped. Thank's for the advise, it is greatly appreciated.....Molly
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
When I was using the Sandoz brand I had some itching problems.The pharmacy changed to the Mylan brand and I dont have the itching problem anymore.I personally feel the Mylan brand is not as effective though.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources